Vincristine is a widely used chemotherapeutic agent in paediatric oncology. A 7-year-old boy was diagnosed with non-metastatic Ewing’s sarcoma of the pelvis. He was started on chemotherapy with vincristine–cyclophosphamide–adriamycin alternate with ifosfamide–etoposide. He developed recurrent vomiting after three cycles of chemotherapy. Evaluation showed oesophageal stricture involving the middle and lower third part. Biopsy was non-conclusive. His symptoms improved with dilatation. A chemotherapy-induced neuropathic dysmotility was suspected, and his chemotherapy was continued with serial dilatation. Vincristine, being neurotoxic, was suspected to be the reason of this morbidity. His need of dilatation decreased, and symptoms improved remarkably after completion of chemotherapy.
Vincristine-induced oesophageal dysmotility is a rare side effect. There is no consensus on management. Omission of this effective agent in such situation is debatable.
Statistics from Altmetric.com
Contributors KD and BK were involved in clinical management of the patient and generating clinical data. SS and NA drafted the manuscript and took clinical images. All authors agreed on the final version.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent Parental/guardian consent obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.